MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC ARCPOINT; BRONCHOSCOPE (FLEXIBLE OR RIGID)

COVIDIEN LP - SUPERDIMENSION INC ARCPOINT; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number ILS-2100-PN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918); Pneumothorax (2012)
Date of Event 05/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the literature, a retrospective study examined 200 consecutive patients referred for cone beam ct bronchoscopic biopsy of peripheral lung lesions between april 2021 and november 2021.The company's catheter were used in the first 85 patients and a competitor device was used in the next 115 patients.The biopsy approach included an extended multimodality approach, including in order the following: fine needle aspirate for 8 passes using the company's pulmonary needle or a competitor needle, cytology brush using the company's cytology brush, transbronchial forceps biopsies were performed using the company's forceps or a competitor device.Postoperative complications included pneumothorax in three patients and bleeding in one patient.A chest tube was required to treat pneumothorax in two patients.The patient with bleeding developed postoperative hypoxemia and required over-night hospitalization.The patient also required topical traxemenic acid and topical epinephrine.
 
Additional Manufacturer Narrative
D10 concomitant: pneumothorax is a known short-term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.Krish bhadra, randolph m.Setser, william condra, brittany amento bader and stephanie david.A cone beam ct bronchoscopy study of the ultrathin cryoprobe for biopsy of peripheral lung lesions.J bronchol intervent pulmonol, volume 31.Doi: 10.1097/lbr.0000000000000936.Pages 117-125.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCPOINT
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19549116
Report Number3004962788-2024-00068
Device Sequence Number15132631
Product Code EOQ
UDI-Device Identifier10884521809505
UDI-Public10884521809505
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K163537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberILS-2100-PN
Device Catalogue NumberILS-2100-PN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Other;
Patient SexUnknown